Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What is the remedy for sleeping issues after an accident?

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
Hi Sir , I met an accident 4 yrs before but while recovery process I was loosing my sleep and then for continuous ten days I couldnt sleep even for 1 hour . Mycondition worsened since then I started taking medications with psyciatrist .Now everything is good but I can not get rid of my two tablets :- Rispond-1 and Stalopam 5mg. . After taking it I feel good sometimes I have discontinued it but I feel uneasyness . Please suggest what can be done if any alternate is possible I dont want to take these medicines for so long . Its alrady been become a habit.
Posted Wed, 5 Mar 2014 in Mental Health
Answered by Dr. Abhishek Kapoor 1 hour later
Brief Answer: Take clonazepam Detailed Answer: HI Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help to in this problem. You have been taking risperidone 1 mg and stalopam 5mg a day which is sub-optimum dose of these drugs. That means, these medicine are giving just placebo effect in you and you are taking them either to decrease the underline anxiety or you have become dependent upon them. That's why, whenever you try to stop them, you feel uneasiness. In that case, you need a substitution, that could replace them. You can take low dose benzodiazepine like clonazepam. That would help you to get sleep and decrease underline anxiety. For that, you have to consult your psychiatrist. It would not be available without prescription and with prescription, its dose would remain in control and with time, you would able to stop it. Mean time, you can also start some relaxation exercise like JPMR, that would help to control underline anxiety. In case, you need further help, you can consult me. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Follow-up: What is the remedy for sleeping issues after an accident? 42 minutes later
Is there any negative effect of continuing with Resperidone 1 mg and stalopam 5 mg if being used for long run till I get complete isolation from it but I know it becomes very hard to discontinue it . Because earlier my doctor tried to give me only one medicine only Stalopam which I conitinued for 2-3 months but would not prove in success . If I take Clonazepam after consulting with my Psychiatrist, does it contain same salts which are in my present medicines . Because I dont want to recontinue with the same if I start with clonazepam and What is the method of getting rid of it . does it have effect on sexualiy .
Answered by Dr. Abhishek Kapoor 3 hours later
Brief Answer: Stop them one by one Detailed Answer: Hi Clonazepam is a sedative. In low dose, it would help to control anxiety and at high dose, you would get sleep. In current medication, you are on risperidone, which is antipsychotic and stalopram which contains escitalopram a antidepressant. Clonazepam is completely different from medicine you are taking. Prolong use of risperidone could decrease your sexual desire. Better to taper them off one by one. First start with risperidone. Stop taking it and start clonazepam with stalopam and continue with the same for next two weeks, then stop taking stalopam. Rest depend upon the anxiety symptoms and treating psychiatrist. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor